A 31-year-old female asked:
Obese. Supposed to take metformin for pcos & Synthroid (thyroxine) for hypothyroid. Had severe diarrhea, so stopped taking. Now can't lose any significant weight?
1 doctor answer
Dr. Philip Kern answered
42 years experience in Endocrinology
See your doctor: Metformin can cause diarrhea, and some people cannot take it, but most can if they work their way up slowly. Begin at just 500 mg/day, and then after a few days increase to 500 2x/day. The body usually gets used to it. All this requires careful management, and i recommend discussing this with your doctor. Are you on the right dose of synthroid (thyroxine)?
Answered on Feb 16, 2013
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!